Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Withdrawl

I have been on Effexor for sometime, like almost 10 years.  I started it because I found myself depressed from loosing my eyesight, and from being so far away from home. I never liked the way it made me feel, tired sleepy and brain zaps , (that is the term and a good one that everyone is using.) This last week I told the Doctor that I wanted to try something diffrent, so he put me on  prozac, OMG for 3 days I was crazy, nothing was working right.  Up and down all night, dizziness, eyes blured, allful, allful, allful...
Now back to effexor, my question is after being off it for 3 days and taking just one pill 75mg will I have to start over with all this hellish feelings?  
4 Responses
Avatar universal
Have you tried moving to a half dose for a period.  This is how my wife did it, and from memory (possibly rose tinted hindsight) it wasn't as bad as you say. Also in reading on other forums this is sometimes tried alongside another something longer lasting (ie prozac), no idea if that works but it may be worth asking a professional.
1128565 tn?1316721143
Hi Cindy
I too came off effexor after nearly 10 years, i went cold turkey due to the GP's fault. If i were you and you have only been off a few days go back on it and then when things settle down you can wean off. I'll help you if you want as I'm in a support group who have helped me immensely. I couldn't function when i came off effexor for three months i have now been off it for 16 months and i am currently weaning off dolsulipin very very slowly and i'm doing fine.
Take care
Lorraine xx
1737887 tn?1314143467
Hi Cindy;

Discontinuing any anti depressant is not to be taken lightly, and should never be undetaken without medical guidance. Effexor is NO exception.
The symptoms you experienced when you stopped taking Effexor are caused by it's unique mechanism of action. If you and your Doctor decide that a different anti depressant would be better for you, a wean off scedule should be instated, that allows for gradual withdrawal of the Effexor as well as gradual introduction of Prozac. It is not good, and potentially dangerous to simply switch the one for the other. The more time you take for the switch the less withdrawal symptoms you will experience. Go back to your doctor, and discuss this,  and make a plan to switch over a period of several weeks. If you cut it down to fast, YES, you will simpy feel terrible again.
Judging from what I read in your post, I would like to recommend councelling as well to help you with the issues, surrounding your blindeness and beingfar away from home.

Take good care.
Lex.

1388999 tn?1370042814
Hi Cindy I was on 300mg for 12 years after  traumatic episodes in my life.

Things have been good for a while now except for memory loss and extreme tiredness.
I tried to come off Effexor about 12 months ago! my doctor wanted me to come down off it 25 mg a time over a few months the first time I tried felt awful so stopped at once as I had read on other forums of terrible side effects.

About 3 weeks ago I decided thats it! the first day I took out a few granuels no probs a few more the next day and so on, now I am down to about 50 mg a day with few side effect, If I had any I ignored them easily, will keep going but last few days slowed down just in case.

Hopefully I will not need anymore antidepressants,its different with everyone....... I got so angry that this little pill was controlling my brain that I let my mind and body decide  how to beat it.
Effexor did its job it helped me cope  now its goodbye I realise I am one of the lucky ones.Remember we are all different... but the little by little approach can sometimes fool the brain and the granuels allowed me to do that.

Being happy and content for me is the best drug of all.
                                                                                All the best to you Cindy.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.